MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP SHELL TI-PLASMA/HA 53 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP SHELL TI-PLASMA/HA 53 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Model Number 75100441
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/12/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that one of the studs shutters was unable to be unscrewed.After several attempts, the thread got deteriorated.A delay greater than 30 minutes was recorded.Smith and nephew backup was available.
 
Additional Manufacturer Narrative
Additional info: d10, g7, g9, h2, h3, h6, h10 results of investigation: it was reported that one of the plugs was unable to be unscrewed.According to the complainant, after several attempts, the thread got deteriorated.The device intended for use in treatment was not returned for investigation.An appropriate investigation could therefore not be conducted and the reported failure mode could not independently be confirmed.A review of the risk management file indicates that the associated risk level is low.A review of the complaint history revealed no other complaint being reported for the batch in question.A review for the whole device family revealed similar complaints being reported for plug removal issues since (b)(6) 2019.All complaints are reported for other batches and a review of the batch record revealed no deviations that could have contributed to the reported issue.Based on available information the root cause for the reported jamming cannot clearly be identified and stays undetermined.However, the executed investigation steps give no indication that the device failed to match specification at the time of manufacturing and the need for corrective action is not indicated.Smith + nephew will continue to monitor this device for similar issues.The complaint will be reopened should the complained device or be received.

Brand Name
POLARCUP SHELL TI-PLASMA/HA 53 NON-CEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
oberneuhofstrasse 10d
baar 06340
SZ  06340
MDR Report Key10078434
Report Number9613369-2020-00091
Device Sequence Number16905314
Product Code LWJ
UDI-Device Identifier07611996118322
UDI-Public07611996118322
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75100441
Device Catalogue Number75100441
Device Lot NumberB1922758
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer02/12/2020
Initial Report FDA Received Date05/21/2020
Supplement Report FDA Received Date07/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
75023347 T-HANDLE UNIDIRECTIONAL, LOT UNK; 75023347 T-HANDLE UNIDIRECTIONAL, LOT UNK